Just a quick question. I am in the waiting process for blood work, having had my Armour changed from 135 mg to 120 to 90 and to 75 and still not feeling the best. Some heart palpitations, but not as often as with the higher dosage, but not feeling myself that much. Anyway, I think I may have a sinus infection - lots of sinus drainage and feeling really down. But with the thyroid problem, it is hard to tell what is from what these days. I have not been to the doctor for the sinus thing as they say if it is viral, they can't do anything, but it doesn't seem to be going away. Anyway wondering if I was prescribed an antibiotic, does that type of medication interfere with thyroid and that situation? Anyone have any insight on this?
I have had several courses of augmentin for sinus infections over the past year and have not noticed any effect on my thyroid levels. I did, however, feel the prednisone I was taking last summer may have caused a temporary swing in my TSH, but everything was back to normal once I was off the steroids (given to reduce inflamation from the sinus infection).
I wouldn't worry about the antibiotics if your doctor decides you need them. My ENT knows I am on synthroid and didn't give me any warning about interactions, neither does the literature with the antibiotics or the synthroid. I think you might be okay.
If you are an Armour patient - you can have a swing in TSH. - it varies on the meds that are Rx'd -- predisone is a biggy -- ( just found that out due to taking it) It really should not make too much difference though and by all means take the antibiotic -
Remember - it is important that when on a round of antibiotic you should start a regimen of acidophillus afterwards. The antibiotics now are pretty powerful and kill off the good bacteria along with the bad that has you sick. The acidophillus will replemish the good bacteria and help regulate you back to normal - at least a 3 week dose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.